4 Signs Your Doctor Prescribed You a Dangerous Drug


Patients go to doctors to treat everything from respiratory infections to cancer. The success of these treatments heavily depends on the skill of the doctor and how he administers the treatments to the patient.

When the wrong drug is prescribed, countless ill effects may occur. Everything from rashes and fatigue to seizures and death are possible when the wrong medication is prescribed.

Let’s examine four signs that the medication your doctor prescribed was a dangerous one.

Prescribed drug

1. Your Symptoms Have Remained the Same

The goal of any medical treatment is to alleviate the causes of a condition or to prevent the symptoms from becoming worse.

If your symptoms have remained the same, then your doctor may have prescribed the wrong medication. Something may have been missed or your doctor’s diagnosis of your condition may be incorrect.

Consider a patient who has something like a cold virus. A doctor may prescribe antibiotics, which are ineffective in treating this condition. No improvement is a sign that the wrong medication was prescribed.

2. Your Symptoms Worsen

It is one thing if your symptoms remain the same, but it is another if they worsen.

In conditions where immediate treatment is needed to halt or slow the progression of a disease, the wrong treatment will not slow the progression. It may expedite it depending upon the type of medication you are taking.

If your conditions worsen, then consider moving for a second opinion on your doctor’s diagnosis.

3. New Symptoms Arise

When new symptoms appear, it is a sign that your condition is worsening or that your medication may be doing more harm than good. This can be incredibly dangerous, as it can signify everything from the wrong prescription to one that actually causes new conditions to arise.

An example of this occurring is when a healthy patient is given a neuroleptic like Geodon. They may experience excruciating muscle pain, twitching, convulsions, dizziness and depression.

4. You Experience Dangerous Side Effects

Dangerous side effects represent the most troubling sign that the medication your doctor prescribed was incorrect. These can include seizures, changes in thinking, difficulty breathing, loss of consciousness and death.

The Journal of Patient Safety reports that 440,000 patients die every year as a result of preventable medical errors. Many of these errors deal with the wrong prescriptions being given to a patient, which can include everything from the incorrect treatment to medications that adversely interact with other drugs.

If you experience any dangerous symptoms that may be the result of a medication, immediately contact the nearest emergency medical provider and your doctor.

Legal Representation

If you do learn that you have been prescribed a dangerous medication, then it may be wise to seek legal aid. Attorneys from Pritzker Law and similar specialty firms provide aid for patients who have been exposed to dangerous medications. Lawyers can help you seek compensation for any medical wrongdoing and help right the wrongs you may have experienced.

The Treatment Should Never Be Worse than the Disease

The one thing to understand about medications is that they should only be given when they will help treat a patient’s condition. If your symptoms remain the same or worsen, or you develop entirely new symptoms, then there is a chance that your doctor prescribed the incorrect medication.

If you think that your doctor has given you the wrong drug, then get a second or third opinion from other medical providers. This will help ensure that you can seek proper medical treatment before repairing any damage that the wrong medication may have caused.

Leave a Reply

Be the First to Comment!

Notify of